Log in
ITP Support Association
3,144 members1,567 posts

Infections

Hi everyone.

Does anyone have experience with platelet count increasing when an infection occurs? If so..... was it during summer autumn winter or spring?

What meds did your doctor prescribe?

Thank you

Northlea

24 Replies
oldestnewest

Yes, I have experienced increased counts when I have an infection. Usually it’s when I have a cold which seems to occur late autumn. As I never bother my doctor with a cold I self medicate with paracetamol.

1 like
Reply

Thank you.

Reply

Hi

Yes my count seems to go up a bit when I have had dental and other infections. This could be anytime of year and they are usually treated by penicillin based antibiotics. My haematologist says this is unusual though and he would expect my count to drop when fighting an infection.

Regards Janet

1 like
Reply

I think it's because our immune system has turned from fighting our platelets and is now fighting the infection instead.

Reply

Me too! When I said this to my haematologist he said it was an interesting theory 😂😂

Reply

My GP just looked at me and said nothing.😂.

My most recent experience was a change from 78k platelets to 208k platelets in less than a month. I had been down at 24k for a while and slowly increased from there on prednisone. What changes have you had with infections?

Reply

Nothing as dramatic as yours. The count probably goes up about 30/40 which would be unusual for me as my count normally goes slowly down once I’m off steroids. I usually follow this sort of pattern, I get bruising, bleeding gums and blood blisters in my mouth and my count is then below 10. I take steroids and my count quickly climbs to over 100 then we taper off the steroids and it slowly drops again. I’ve managed well over a year without steroids this time but I’m just starting to see the signs that it’s dropping again.🙄

Reply

I take 20mg of prednisone a day for roughly more than a month then taper down to get my steroids up from the 20's to the 70's but then they start to fall. I can't go without steroids for more than a few months and I drop platelets. I also get huge pain in my joints and muscles a few weeks after going off steroids.... do you have withdrawal symptoms when going off steroids?

Reply

Yes I get lots of side effects from the steroids, especially when I was first diagnosed and taking large doses. I do get aching joints and muscles as I withdraw from them. Luckily we discovered that I only need to take 10mg to get a good result so my side effects from them are pretty painless these days.

1 like
Reply

Thank you for sharing information with me it is greatly appreciated.

Reply

Hu, yes my son had an increase in his platelets when he had a virus in the spring, as soon as he felt better his platelets dropped again. Consultant said his body had something else to fight so gave his platelets a break for a bit.

Reply

Thank you for your reply.

So Janran and I are not far from the truth regarding what your consultant said about the body having something else to fight...... hmmm interesting.

Reply

Yes its a strange thing to live with but we get there😊

1 like
Reply

My count goes up slightly when I have a cold. Hema says the same thing that my body has something other to do than pick in platelets.

1 like
Reply

Thank you kindly for your comment.

Reply

Yes same! The body is just not knowing how to react to infections.

I found that once I got rid of my infection (parasites) (that I caught in Costa Rica) that were causing my ITP I still nedded to reboot/regulate my totallye system. After one year of post parasite treatment and homeopathy I am now ITP free and take no medications at all. Sharing in case it helps! Be well!

1 like
Reply

Wow.... very interesting. May I ask how you found out that you had a parasite?

Reply

It was never diagnosed by a doctor but my friend had experience with parasites and told me to get Rife treatment,. I had 3 ultrasonic treatments and then took a Pararid medicine for 2 weeks and I was better. This was after 8 months of every 2 week IVIG for bad platelet crashes.

1 like
Reply

This is very interesting thank you. I plan to follow up on Rife treatment and see where it leads me. Would you mind if I contacted you again if I need more information?

Reply

Hi Northlea,

Please keep me posted! I will pray that you have parasites and the parasite treatments are your answer! Also she told me to take the parasite killing pills, I used Para rid for 2 weeks from a place like vitamin cottage to augment the rife treatment.

My other doctor had me take things to get rid of virus and fungus from the vitamin store like viru chord and cats claw and astragalis.

I also went 100% gluten free. And decreased dairy to twice a week.

Remember, your immune system is very unbalanced so even if the parasites are gone and the platelets stop crashing you will need to take things that get your immune system balanced. One thing I took was took Immunomod.

Good Luck and feel free to contact me with any questions.

Best!

Cindy

1 like
Reply

Thank you

I really appreciate your help.

Please could you let me have your friends contact details or let me know which type of health care person I should talk to as I cannot find a person to help me with Rife treatment in Johannesburg South Africa.

Thank you

Malcolm

Reply

I did have sweats in the middle of the night which also went away.

1 like
Reply

yes!!!! this is strange. I was diagnosed with ITP in July 2017. I have never had the flu or even ever been sick. I was urged by my doctor to get the flu shot last year, so I did. I did not get "type A" like everyone else, I went straight to "type B" the worse!!!! I was so sick for 8 long days I could not get out of bed. I have never watched so much tv in my life!I know all about every type of wildlife, spiders, etc. "the wildlife channel".

my platelets went up to 125. When I got better they went back to 50. Then recently I got a UTI infection, never had one of those either, it was awful. my platelets went up to 125 again, and then back down to 50 after I was off the antibiotics.

strange.

1 like
Reply

Very strange but there seams to be a patern.

Reply